Discussions that mention diovan

High & Low Blood Pressure board


Hi,

Diovan is not one of the meds known to promote weight gain.
The best way to lose weight is by increasing your physical activity levels and decreasing your calorie intake. Sometimes that is easier said than done, as some of us have physical limitations or are on meds that affect our energy levels and exercise tolerance.
Losing weight is never easy but it can be done with a lot of hard work and determination. Weight loss results in better overall health, a decrease in blood pressure and a general sense of well-being. For some, the toughest part is to stay motivated.

A sudden weight gain after a person starts using this drug would be a reason for concern and a doctor should be notified.

Good luck!
flowergirl
[QUOTE=romoo;3471441]is it hard to loose weight on this medication

I gained weight on this med and was not able to lose it; even with diet and exercise (weight watchers and a personal trainer 4x/week). My doctor would not acknowledge that it was due to the meds but I "demanded" a change to benicar. Slowly I am starting to lose weight. IMO, anything that makes you really tired/fatigued will slow down your metabolism. On Diovan, I would work out and be exhausted for the remainder of the day. Try something else and see if it helps.
I tried Diovan a year ago. It was effective in reducing my bp fron 160/95 to around 130/80's. It took about three weeks to work. But the issue I had with it was it caused erection problems. LOL True story. To my wife's anger I stopped taking it. Hence the:mad: mess I am in now.
Hi Danny,

[QUOTE]Hence the:mad: mess I am in now

How is your blood pressure now without the Diovan and what medication do you take to keep it that way?
Hi Flowergirl,
It was last Jan. that I took Diovan for a few weeks. I stopped taking it without the advice of my doctor. Within a month after I stopped taking the Diovan my bp went back up in the 160's. Life was busy so I stopped my follow ups with my doctor until this jan. If you read my other posts you will see that my bp went so high that I was ended up in the hospital, and in trouble.
The Diovan worked great for me other than the side effects.
My bp is 159/89 at the moment. Earlier this morning it was 188/105. I had chest pressure, felt sick, and no energy. The 3 nitro sprays didn't take the pressure away. It lasted for an hour.

I'm taking:
-daily aspirin 80mg
-nitro patch .4
-Panteloc 40mg twice a day
-hydrochlorothiazide 25mg
-Tiazac XC 360mg
-nitro spray as needed.